MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7135
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in a left coronary artery.After a 300cm non-bsc support guidewire crossed the lesion, a 4.00mm x 30mm emerge balloon catheter was advanced for dilatation.However, during withdrawal, the balloon could not move without moving the wire.The procedure was completed with a different device.No patient complications nor injuries were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 119cm distal of the strain relief.There was contrast in the inflation lumen and balloon.The balloon was loosely folded.There were pinholes 1mm proximal of the proximal marker band, at the proximal marker band, and 2mm, 4mm, 6mm, and 8 mm distal of the proximal marker band.The inner shaft was buckled 14cm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9889520
Report Number2134265-2020-03780
Device Sequence Number2240098
Product Code LOX
UDI-Device Identifier08714729806479
UDI-Public08714729806479
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Model Number7135
Device Catalogue Number7135
Device Lot Number0023180988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: WHISPER EXTRA SUPPORT 300CM; GUIDEWIRE: WHISPER EXTRA SUPPORT 300CM